Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Viral Load, Low CD4, No drugs
Nov 29, 1999

I've had HIV for around 5 years, maybe longer. I became aware of my status in July 95. I take no antivirals. I get tested every quarter. My VL has ranged from 600 to 7000, currently 3600. CD4's from 196 - 320, currently 252. CD4 % from 0.13 to 0.17, curretnly 0.14. CD4/CD8 % around 0.27.

There doesn't seem to be a clear trend. I have held off starting treatment until something seems to change, because I expect that the drugs will beeter with time, and based on these numbers, my own natural defenses seem to be holding the virus at bay.

From what I can tell my profile isn't typical.

I had a blood transfusion (in Thailand) in 1982. I have always thought this to be the most likely infection event. But, I find it hard to believe that I've had the virus for so long. I'd have to be a slow progresor to have had it this long. In looking at my CD4's, and projecting the trend backwards, I conclude that I have been infected for a long time OR I had a very sharp decline from a more recent event followed by relative stability.

Comments on all this? Advice appreciated.

Response from Dr. Holodniy

I would favor your latter theory. I have a seen a few patients who had the "big hit", followed by relatively stability at quite low CD4 levels and low detectable viral loads. They all ended up on treatment, but we delayed starting by some years. We don't know what the trigger is, but the CD4 counts started to go down further and viral loads started going up. MH



Previous
How long has this been in me?
Next
Stressed out by My CD4 and Viral Load #s

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement